MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,4.0 STD,50MM LGTH; PLATE, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,4.0 STD,50MM LGTH; PLATE, FIXATION, BONE
Model Number COMPR FT SCRW,4.0 STD,50MM LGTH
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a medial malleolus osteotomy and fixation procedure, the compression ft screw, ar-8740-50h, broke while being inserted into the hole drilled using a profile drill and long drill.The broken part was at the conjunction of the cortical and cancellous thread.The screw broke when only 1cm was inserted.The broken fragments were removed and the case was completed with an ar-8740-48h with no adverse effect to the patient.
 
Additional Manufacturer Narrative
Complaint was confirmed.Visual observations on the returned ar-8740-50h compression screw, showed that the screw had broken 0.34 inches from the head of the screw (right were the taper section ends).The returned ar-8740-50h was reviewed for critical dimensions at the head of the screw (major diameter) and minor diameter at the end of the screw.The device met all specifications as received.A most likely cause for this event includes improper bone preparation prior to insertion and bending/leveraging the screw while inserting into hard bone.

Brand Name
COMPR FT SCRW,4.0 STD,50MM LGTH
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11301226
Report Number1220246-2021-02556
Device Sequence Number10983730
Product Code HRS
UDI-Device Identifier00888867127937
UDI-Public00888867127937
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,4.0 STD,50MM LGTH
Device Catalogue NumberAR-8740-50H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;